Nebraska, 2006Damaging Wind in Nebraska, June 16, 2006
June 16, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 16, 2:05 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 16, 2:05 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 PM CDT FRI JUN 16 2006
.DISCUSSION...
AFD SHORT DUE TO ACTIVE WEATHER BREWING ACROSS THE PLAINS THIS
AFTERNOON ALONG A BOUNDARY FROM ABOUT EASTERN SD TO WESTERN KS. THIS
HAS PROMPTED A SVR TS WATCH TILL 00Z OVER NE NEB. CLUSTER OF
STORMS GENERALLY MOVING NE WITH FLOW OF UPPER LEVEL JET. CONVECTION
WILL EVENTUALLY DRIFT EASTWARD INTO THE CWA...WITH AREAS OVER
NORTHEAST NEB MOST LIKELY TO SEE SOME SEVERE WX THIS AFTERNOON.
PWS PLOT FROM MORNING RUN INDICATED AMPLE MOISTURE IN PLACE OVER
CWA...1.45 AT OMA WHICH IS ALMOST 150% OF NORMAL. LATEST MSAS DATA
SUGGESTING INSTABILITY AXIS EXTENDING FROM NRN IA TO WRN KS WHILE
PROFILER DATA AT NELIGH INDICATING DEEP LAYER SHEAR AROUND 40 KT
COULD SUPPORT ROTATING CELLS. HOWEVER...RATHER HIGH MLLCL/MLLFC OVER
THE CWA SUGGEST TOR THREAT NOT TOO LIKELY PER LATEST RUC FCST. ALSO
REVEALED FROM THE MORNING SOUNDING WAS A HIGH FREEZING LEVEL...ABOUT
15 KFT. THIS COMBINED WITH HIGHER DCAPE VALUES SUGGEST DAMAGING WIND
THREAT MOST PREVALENT.
FOR TONIGHT...PCPN APPEARS IMMINENT ACROSS MOST OF THE CWA AS MODELS
SHOW BOUNDARY SLOWLY MOVING INTO THE CWA. WITH HIGH MOISTURE
CONTENT IN TROP...INCREASING DYNAMIC LIFT...AND POSSIBLE TRAINING OF
STORMS...GOOD REASON TO SUSPECT SOME LOCATIONS WILL RECEIVE HEAVY
RAINFALL. PROGGED PWS GENERALLY 1.75-2 INCHES WITH KI VALUES AROUND
40. MET/MAV 12HR QPF BY SAT 12Z INDICATE POSSIBLE 1-2 INCHES AROUND
THE WESTERN CWA PERIPHERY. AT THIS POINT...DONT ANTICIPATE MUCH OF A
SEVERE WX THREAT PAST EARLY EVENING. ON SATURDAY PCPN CHANCES
CONTINUE THRU THE DAY AS THE BOUNDARY SLOWLY MEANDERS THRU THE
PLAINS. WILL LEAVE TOKEN POPS IN SAT NITE FOR THE SE CWA IN CASE OF
LINGERING ACTIVITY. SUNDAY DRY WITH NO SIGNIFICANT FEATURES MOVING
ACROSS THE CWA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DEE
Hazardous weather outlook, Jun 16, 11:27 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1227 PM CDT FRI JUN 16 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-162300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1227 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND
THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL. WARM...MOIST AIR WILL CONTINUE TO STREAM
NORTHWARD INTO THE AREA THIS AFTERNOON AND TONIGHT. THIS WILL
CREATE A MODERATELY UNSTABLE AIR MASS ACROSS THE REGION. A WEAK
FRONTAL BOUNDARY EXTENDS FROM SOUTHEASTERN SOUTH DAKOTA INTO
SOUTHWESTERN NEBRASKA. THUNDERSTORMS ARE EXPECTED TO CONTINUE
DEVELOPING ALONG THIS BOUNDARY AS IT MOVES INTO EASTERN
NEBRASKA THIS AFTERNOON AND TONIGHT. THESE STORMS WILL ALSO BE SLOW
MOVING WHICH WILL ALLOW FOR LOCALLY HEAVY RAINFALL TO OCCUR.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE REMAINDER OF THE
WEEKEND...ESPECIALLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
AT THIS TIME...IT APPEARS INSTABILITY WILL BE LIMITED TO
ALLOW FOR SEVERE STORMS.
THERE WILL ALSO BE DAILY CHANCES FOR THUNDERSTORMS IN THE MIDDLE
AND LATER PARTS OF NEXT WEEK. IT IS TOO SOON TO DETERMINE THE
CHANCES FOR SEVERE WEATHER WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.
SMITH
In the hours before
Special weather statement, Jun 16, 1:53 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
253 PM CDT FRI JUN 16 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-162100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
253 PM CDT FRI JUN 16 2006
...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND WESTERN IOWA...
BOW ECHO STORM IN KNOX COUNTY HEADING FOR VERDEL AND NIOBRARA AND
SANTEE HAS IMPRESSIVE ROTATION ALOFT. STORM WILL QUICKLY MOVE OUT
OF OAX CWA AND AFFECT BON HOMME COUNTY IN SD. DAMAGING WINDS THE
PRIMARY THREAT WITH THIS STORM.
OTHER STORMS TO THE SOUTH HAVE BEEN UNDER SEVERE LIMITS. LARGE
HAIL MAY BE HARD TO COME BY WITH A FREEZING LEVEL ON THE OAX 12Z
RAOB OF 15300 FT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...
ESPECIALLY IF STORMS ARE ASSOCIATED WITH A MESOCYCLONE ALOFT.
SMITH
Local storm report, Jun 16, 2:03 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 N VERDEL 42.83N 98.19W
06/16/2006 KNOX NE TRAINED SPOTTER
SMALL TREES DOWN AND LARGE LIMBS OUT OF LARGER TREES. AT
BLUE MOON RESORT.
&&
SCHURRLocal storm report, Jun 16, 2:13 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
313 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST NIOBRARA 42.75N 98.03W
06/16/2006 E60 MPH KNOX NE TRAINED SPOTTER
TREE LIMBS DOWN.
0250 PM NON-TSTM WND GST 6 WSW NIOBRARA 42.72N 98.14W
06/16/2006 E60 MPH KNOX NE CO-OP OBSERVER
LOTS OF SHINGLES OFF ROOF.
&&
SCHURRLocal storm report, Jun 16, 2:19 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
319 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST NIOBRARA 42.75N 98.03W
06/16/2006 E60.00 MPH KNOX NE TRAINED SPOTTER
TREE LIMBS DOWN.
0250 PM TSTM WND GST 6 WSW NIOBRARA 42.72N 98.14W
06/16/2006 E60.00 MPH KNOX NE CO-OP OBSERVER
LOTS OF SHINGLES OFF ROOF.
&&
SCHURRThunderstorm Wind, Platte
- When
- June 16, 3:10 PM CST to 3:30 PM CST
- Where
- Platte County, Columbus
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.433, -97.367
The Columbus Awos recorded a 62 mph thunderstorm wind gust from this storm. The winds downed several trees and large branches in town, especially across the southeast section of the city. Between 50 and 60 homes lost power from tree branches falling on power lines. The limbs also blocked some roads and damaged vehicles and a few homes. Lightning from the storm struck a radio transmitter knocking several radio stations off the air for over 12 hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 16, 2006$752,000 · F1 · 40 events
- Hail and Damaging Winds in Nebraska, June 16, 2006$4.1 million · 2.75 in hail · 8 events
- Damaging Winds in Kansas, June 16, 2006$210,000 · 80 kt wind · 36 events
- Hail and Damaging Winds in Texas, June 16, 2006$470,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 16, 2006$127,000 · 2.5 in hail · 35 events
- Hail and Damaging Wind in Colorado, June 16, 2006$205,000 · 2 in hail · 11 events
- Damaging Wind in South Dakota, June 16, 2006$100,000 · 69 kt wind · 1 event
- Hail in South Dakota, June 16, 2006$100,000 · 1.75 in hail · 1 event
- Tornado and Hail in Kansas, June 16, 2006F0 · 48 events
- Hail and Damaging Winds in Oklahoma, June 16 to 17, 2006$33,000 · 1.75 in hail · 23 events
- Flash Flooding and Hail in Minnesota, June 16, 20062 injured · 1 in hail · 20 events
- Damaging Wind in Nebraska, June 16, 2006$50,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515359.